| Model Number |
CF7-7-60 |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/27/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A physician was using a closurefast rfa catheter for the treatment.The ifu was followed.A guidewire was used.The appropriate temperature was reached.It was reported the physician placed the catheter into the patients vein, after pulling out the rf catheter from the vein the wire appeared to be faulty and burnt.Another closurefast rfa catheter was used to complete the case.No patient injury was reported.
Additional Manufacturer Narrative
Product analysis heating element/coil condition: damage was noted along the coil/heating element.Examination revealed that the fep layer appeared to be damaged and with burnt biologics.Examination also revealed the devices heating element/coil to be exposed visual inspection of the returned catheter revealed two kinks along the shaft, the kink was observed approx.50.8 cm from the distal tip and the second was observed approx.52.0 cm (ruler cal: 802290) from the distal tip of the device the catheter connector was plugged into the resistance tester to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods and acceptance criteria test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 87.4 ohms test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 109.2 ohms test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 13.70 k ohms test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 8.07 k ohms all 4 tests passed as per acceptance criteria.The catheter was connected and recognized by both the rfg3 and rfg2 lab generator when plugged in.When the temperature rose to 120 c, the device completed the cycle without an advisory message being seen image analysis: two images were received for review.Image 1: ¿image received of heating element/coil of closurefast device.The heating element/coil of the device is seemingly kinked/bent.There also appears to be some slight biologics on the coil of the device, not consistent with the reported event.Lot number # of the device could not be confirmed from this image.¿ image 2: ¿image received of heating element/coil of closurefast device.There appears to be damage the coil/heating element, not consistent with the reported event.Lot number # of the device could not be confirmed from this image.¿ additional information received: the coil was not exposed with no coagulant built-up on the heating element.During operation, machine works well, no warning notice being displayed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.